I recently switched from Paxil to lexapro for depression and anxiety. I’ve been taking lexapro for 3 weeks now and have had a few days recently where I’ve felt like I’m having a panic attack. Anyone have this happen? Am I still in the “adjustment phase”? My depression and overall anxiety are better, I’m just concerned about these panic feelings.
Can Lexapro make you feel panicky?
Question posted by Valene11 on 16 Aug 2021
Last updated on 16 August 2021 by Chemgirl86
Yes. I have been on Lexapro twice. The first time it made me panicky & jittery. It works great for anxiety & depression. Getting ready to start on it again. If it is to much try cutting the dose for a few days in a row or even taking to your doctor about adding a small dose of Xanax. Just remember do not stop cold Turkey, it needs to be tapered off.
It's great that you're making some progress as it shows that the medication is beginning to work.
Increased anxiety is a common side effect but a panic reaction is fairly uncommon. Side effects generally resolve within two weeks or so but anxiety/panic are tough cookies as far as responding to treatment.
If you haven't already, report this to your doctor because if the panic is severe they might prescribe an ultra short course of a mild sedative to get you through the next couple of weeks.
Don't look at this as a set back because the panic is just a side effect that will resolve in time.
Best regards and I hope you're better soon.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.